MAUDE Adverse Event Report: IRHYTHM TECHNOLOGIES, INC ZIO MONITOR; RECORDER, MAGNETIC TAPE, MEDICAL

IRHYTHM TECHNOLOGIES, INC ZIO MONITOR; RECORDER, MAGNETIC TAPE, MEDICAL
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported seeking evaluation from a healthcare provider (hcp) for itching, blisters and alleged scarring at the zio monitor device application site.The device was removed and discarded.According to the patient, their hcp prescribed triamcinolone acetonide cream.
 
Additional Manufacturer Narrative
The zio monitor was not returned to irhythm for evaluation.A review of the complaint revealed that the patient wore the zio monitor for approximately 11 of the 14 prescribed days.The patient does not have a history of reaction to medical adhesive or sensitive skin.The cause of the reported event cannot be determined.Cutaneous scarring is generally associated with injury extending into the dermis and subsequent collagen remodeling during the healing process.Skin findings observed at device removal following short-term wear (up to two weeks), in the absence of documented dermal injury, are more consistent with transient inflammatory or irritant skin reactions associated with adhesive use, such as erythema, edema, induration, or post-inflammatory pigment changes.Based on the available information, the reported skin findings are not consistent with mature scar formation at the time of device removal, as scar maturation and remodeling typically occur over a period of months.Skin irritation is a known inherent risk of the device.The device manual warnings section read as follows: do not use the zio monitor on patients with known allergic reaction to adhesives or hydrogels or with family history of adhesive skin allergies.If allergic symptoms, severe skin irritation, or signs of skin infection develop, remove the device from the patient¿s chest and discontinue wear.Reaction to adhesives may include severe redness and itching, hives, and blisters.Contact your healthcare provider and customer care to report the reaction.This event is being reported per 21cfr803 as a serious injury.This report does not constitute an admission by rhythm that the product described in this report has any defects, or has malfunctioned.These terms are included in form fda 3500a and are fixed terms for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.

Brand Name
ZIO MONITOR
Common Device Name
RECORDER, MAGNETIC TAPE, MEDICAL
Manufacturer (Section D)
IRHYTHM TECHNOLOGIES, INC
699 8th st suite 600
san francisco CA 94103
Manufacturer (Section G)
IRHYTHM TECHNOLOGIES, INC
6550 katella avenue, suite 200
cypress CA 90630
Manufacturer Contact
tara mackinnon
699 8th st suite 600
san francisco, CA 94103
6094600577
MDR Report Key25210590
Report Number3007208829-2026-00179
Device Sequence Number21424951
Product Code DSH
UDI-Device Identifier00869770000241
UDI-Public(01)00869770000241(17)260831
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202359
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2026
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale